MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F TL HF 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 5F TL HF 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Injury (2348)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaz1037 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reaz1037) have been reported from the same facility.
 
Event or Problem Description
Per sales rep, the facility reported that on (b)(6) 2017 while placing a picc line, the (red) handle broke off when attempting to break the peel away introducer.The vascular access nurse was unable to grasp the remaining grey portion of the introducer and used sterile hemostats to peel away the remaining catheter at the insertion site.It was stated that this caused excessive trauma at the insertion site.This report addresses patient three.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an improper split between the peel tabs was confirmed, and was determined to be manufacturing related.One 5 fr microintroducer sheath was returned for investigation.The tabs had been split and the sheath had been peeled.One of the two peel tabs was broken and the sheath tore away from the tack.The tabs split unevenly, which resulted in a ring of red material that remained after the red colored tabs were split apart.The sheath exhibited a uniform and consistent peel.The tack used to secure the sheath to the peel tabs was observed to be centered.A microscopic examination of the fractured surfaces of the sheath revealed that the fracture coincided with the distal end of the tack.Variable material fill was observed in the molded material underneath the tack head.The complaint sample was forwarded to the manufacturing facility for further review.It was determined that on one of the parts of the sheath was present part of the molding.This part was an excess of resin produced during the molding process.Operator¿s awareness was performed and it was documented in the record training (b)(4).A lot history review (lhr) of reaz1037 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reaz1037) have been reported from the same facility.
 
Event or Problem Description
The facility reported that on (b)(6) 2017 while placing a picc line, the (red) handle broke off when attempting to break the peel away introducer.The vascular access nurse was unable to grasp the remaining grey portion of the introducer and used sterile hemostats to peel away the remaining catheter at the insertion site.It was stated that this caused excessive trauma at the insertion site.This report addresses patient three.

Brand Name
POWERPICC 5F TL HF 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6663366
Report Number3006260740-2017-00893
Device Sequence Number816022
Product Code LJS
UDI-Device Identifier00801741129568
UDI-Public(01)00801741129568(17)180331(10)REAZ1037
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue NumberCK000653
Device Lot NumberREAZ1037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR